Woke up in AF

I had a bad night due to the symptoms that have prevailed due to the urinary catheter (removed on the day of the ablation) that was necessary during my ablation 12 days ago.

Each time I woke up I felt my heart missing beats - slightly different to my recent Ectopics.

Then to cap it all I have woken up with AF.

I took my normal Flecainide and Bisoprolol dose at 5:00 so have now, 6:20, taken an extra 100mg of Flecainide and extra 1.25Mg Bisoprolol. I am now hoping this will successfully revert me to NSR.

I know that I should have been prepared for this but it doesn't lessen my disappointment.

Pete

22 Replies

oldestnewest
  • What an unwelcome surprise, pottypete. Such a let down. You just feel your heart's ungrateful for all you've gone through to help it just beat in a regular way. Not a lot to ask, is it, as it's the heart's basic function. I hope the flecainide will sort it quickly for you and that this is perhaps a final little effort. Hold onto the fact that it can happen in the early days and doesn't mean it will happen again. But the disappointment is very real.

  • Such a disappointment. As it's early in the three to six month blanking period there's certainly a good hope that this is a temporary blip. Hopefully flecainide and bisoprolol will do the trick.

  • I know it's early days after your ablation, etc etc - but still it must be such a disappointment to have to cope with the reality of it. When I have heart gymnastics I scream silently at it - this too shall pass!!!

    I hope the extra doses work quickly - and it will pass.

  • Just flipped back into NSR.

    Yippee💓💓💓

    Only trouble is, I had only just taken my evening dose of Flecainide and have taken 1 extra tablet as nothing had happened after this morning's extra dose.

    Going on the last time I did that I am going to feel pretty rough for a number of hours before I feel my old (not too much emphasis on the old) self again- probably some time tomorrow.

    The problem is that I am told not to exceed a certain does in 24 hours but as we know 24 hours is a moving snapshot. Oh well nothing I can do as the deed is done now.

    Thanks for the supportive posts it means so much to me. Finding this AF support network has made a lot of difference to how I view my condition, as for so many years it has just been my dear wife and I trying to cope - some times better than others.

    Pete

  • Brilliant. Lets hope it continues.

    Typical about the flecainide. Just look at another way is that the extra dose might give you the buffer to get through the night!!!!

    Do you have chair that recline but don't go flat? If so I would be inclined to sleep downstairs for a few nights as that creates less pressure, etc.

  • I'll have to think about that one.

    Take care

    Pete

  • No problems - it was just an idea not an instruction!!!

  • I just didn't quite understand

  • Well you said that you'd have to think about it - I just wanted to make it clear it was not a "strong" suggestion but something that might help.

  • Peter

    What I didn't understand was " chord that recline" . Can you explain?

  • Pete

    Sorry about that. I typed the message on the iPhone and autocorrect had its merry way and I did not notice because of the small screen. When I looked at your response just now on the computer I didn't' look back at what I had typed. Also the eye is fuzzy in artificial light. What I meant to say was

    Do you have chair that recline but don't go flat?

  • Ah got you.

    Pesky predictive text it has a lot to answer for - it has happened to me more than once.

    Yes I have a reclining chair but after all that I think I would struggle to sleep any better.

    I did it for two nights when my allergies following a previous ablation were at their worst and I was at rock bottom not sleeping at all with the itching plus 'jam tart' issues.

    Might try a sleeping pill.

    Pete

  • Brilliant 95% of the time but can be weird or funny when autocorrects to a wrong word.

  • Peter

    I just got an email from the RAH confirming that I have priority access on Sunday. As you may recall I also got a confirmation about being able to park early the other day.

    It is all down to you so thank you so much it is a real relief to have these stresses removed.

    Pete

  • Fantastic. Glad to have been some use!!!

    Hope you enjoy the concert.

  • Peter

    just got an email from the RAH confirming that I have priority access on Sunday. As you may recall I also got a confirmation about being able to park early the other day.

    It is all down to you so thank you so much it is a real relief to have these stresses removed.

    Pete

  • Pleased to hear you're back to NSR and hope that things will be settled now.

  • Thank you for your support I always feel I over react when it is all over but the stress is so real when I am in AF.

    Pete

  • I had many af and other arrhythmias after ablation. They took five months to stop and that was almost three years ago and still af free. So keep the faith and good luck.

  • I think the main reason I have problems with believing is that this was my 4th AF ablation and my 2nd Atrial Flutter ablation. On each previous occasion things started up again afterwards and on the last occasion in 2015 it got worse rather than better.

    All the same I am trying to be positive - I like my new EP consultant and he gives me confidence.

    Pete

  • oh! Yes I can see where you're coming from. really hope it works for you this time

  • Thanks for the encouragement. As I am sure you know it is hard to believe when you are in AF. Anyway I am back in NSR now so am just hoping that things will be more settled now.

    Pete

You may also like...